MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 368656
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Fda notified: the initial reporter also notified the fda on (b)(6) 2019 via medwatch # mw5088998.Medical device type: fmi/jka.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that retraction failure occurred during use with a bd vacutainer® push button blood collection set with pre-attached holder.The following information was provided by the initial reporter, "the provider was drawing lab-work and as she attempted to retract the butterfly needle after drawing blood, the device does not retract and the needle and spring in the device does not engage.".
 
Additional Manufacturer Narrative
Investigation summary: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.
 
Event or Problem Description

Brand Name
BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key9158230
Report Number1024879-2019-01756
Device Sequence Number11314695
Product Code JKA
UDI-Device Identifier50382903686563
UDI-Public50382903686563
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K011984
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2021
Device Catalogue Number368656
Device Lot Number9100711
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer09/16/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;